MAUDE Adverse Event Report: B. BRAUN MELSUNGEN AG INTROCAN SAFETY®; CATHETER,INTRAVASCULAR,THE

B. BRAUN MELSUNGEN AG INTROCAN SAFETY®; CATHETER,INTRAVASCULAR,THE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Sepsis (2067)
Date of Event 03/21/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
Exemption number e2016018 b.Braun medical, inc.(importer) is submitting this report on behalf of b.Braun melsungen ag (manufacturer).This report has been identified as b.Braun melsungen ag internal report # (b)(4).We received 100 introcan safety-w pur 20g, 1.1x32mm-eu in original package.20 of the received samples were forwarded to the internal laboratory for a test on sterility.Device history record review (dhr): reviewed the device history record and no abnormalities found during in process and final control inspection.
 
Event or Problem Description
As reported by the user facility (translation of user facility information by bbm sales organization in france: catheter-infection catheter placed on (b)(6) 2019 and withdrawn on (b)(6) 2019.The catheter was maintained with a tegaderm dressing.The patient was re-hospitalized on (b)(6) 2019 with phlebitis.On (b)(6) 2019 the patient developed sepsis and was transferred to the icu.The patient died on (b)(6) 2019.
 
Additional Manufacturer Narrative
Exemption number e2016018.(b)(4).This report has been identified as b.Braun melsungen ag internal report # (b)(4).The samples were subjected to a test on sterility and growth promotion test.The samples correspond to the test for sterility.
 
Additional Manufacturer Narrative
Exemption number e2016018.B.Braun inc.(bbmi) (importer) is submitting the report on behalf of b.Braun melsungen ag (manufacturer).This report has been identified as b.Braun medical inc.Internal report number (b)(4).This follow up report is being filed to correct the branding, product code, and 510(k) information that was entered on the initial mdr.This report was filed for item number, 4253566-01, which is not sold in the united states, however a similar item number, 4253566-02, is sold in the united states by b.Braun medical, inc.The 510(k) has been updated to reflect a 510(k) that item 4253566-02 has been cleared under.

Brand Name
INTROCAN SAFETY®
Common Device Name
CATHETER,INTRAVASCULAR,THE
Manufacturer (Section D)
B. BRAUN MELSUNGEN AG
carl-braun-str. 1
melsungen, hessen 34212
GM  34212
MDR Report Key8516311
Report Number9610825-2019-00112
Device Sequence Number2257314
Product Code FOZ
UDI-Device Identifier04046964398971
UDI-Public(01)04046964398971
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K020785
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/20/2019
Report Date (Section F) 05/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number4253566-01
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2019
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date04/15/2019
Event Location Hospital
Date Report to Manufacturer05/20/2019
Initial Date Received by Manufacturer 03/22/2019
Supplement Date Received by Manufacturer03/22/2019
03/22/2019
Initial Report FDA Received Date04/15/2019
Supplement Report FDA Received Date05/14/2019
05/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age88 YR
Date Report Sent to FDA05/20/2019